Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 12, NWS Hastings, NE

October 11, 201510 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Oct 11, 2015, 3:26 AM CDT for 10 counties in Nebraska. It took effect at Oct 11, 2015, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2015, 3:26 AM CDT (08:26 UTC)
In effect from
Oct 11, 2015, 12:00 PM CDT
Expired
Oct 11, 2015, 7:00 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE

Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3339 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WWUS83 KGID 110826
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
326 AM CDT SUN OCT 11 2015

A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA THIS AFTERNOON AS STRONG WESTERLY WINDS WILL COMBINE WITH
MINIMUM RELATIVE HUMIDITY VALUES BELOW 20 PERCENT...RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS. 

NEZ039>041-046>048-060>063-111630-
/O.UPG.KGID.FW.A.0008.151011T1700Z-151012T0000Z/
/O.NEW.KGID.FW.W.0012.151011T1700Z-151012T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
HAMILTON-
326 AM CDT SUN OCT 11 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
039...040...041...046...047...048...060...061...062 AND 063...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
   FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 060 
  DAWSON... FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 
  062 HALL AND FIRE WEATHER ZONE 063 HAMILTON.

* WIND...BECOMING SUSTAINED AT 16 TO 21 MPH OUT OF THE WEST...WITH
  GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...FALLING TO AS LOW AS 17 PERCENT BY MID TO
  LATER AFTERNOON.

* IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL POTENTIALLY SPREAD 
  QUICKLY AND BE DIFFICULT TO CONTROL. THOSE ENGAGING IN HARVEST 
  ACTIVITIES ARE ENCOURAGED TO USE CAUTION INVOLVING POTENTIAL 
  SPARKS OR FLAMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ROSSI
2 follow-up statements
160 
WWUS83 KGID 111600
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1100 AM CDT SUN OCT 11 2015


NEZ039>041-046>048-060>063-120000-
/O.CON.KGID.FW.W.0012.151011T1700Z-151012T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
HAMILTON-
1100 AM CDT SUN OCT 11 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...
040...041...046...047...048...060...061...062 AND 063...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
   FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 060 
  DAWSON... FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 
  062 HALL AND FIRE WEATHER ZONE 063 HAMILTON.

* WIND...BECOMING SUSTAINED AT 16 TO 22 MPH OUT OF THE WEST...
  WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...FALLING TO AS LOW AS 17 PERCENT BY MID TO 
  LATER AFTERNOON.

* IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL POTENTIALLY SPREAD 
  QUICKLY AND BE DIFFICULT TO CONTROL. THOSE ENGAGING IN HARVEST 
  ACTIVITIES ARE ENCOURAGED TO USE CAUTION INVOLVING POTENTIAL 
  SPARKS OR FLAMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

GUERRERO
695 
WWUS83 KGID 120010
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
710 PM CDT SUN OCT 11 2015

DEFAULT OVERVIEW SECTION
NEZ039>041-046>048-060>063-120115-
/O.EXP.KGID.FW.W.0012.000000T0000Z-151012T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
HAMILTON-
710 PM CDT SUN OCT 11 2015

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047...
048...060...061...062 AND 063...

AS RELATIVE HUMIDITY SLOWLY RISES AND WIND SPEEDS HAVE TEMPORARILY
DECREASED...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

HEINLEIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Oct 11, 12:59 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 11, 12:59 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1259 AM CDT SUN OCT 11 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 233 PM CDT SAT OCT 10 2015

AS HAS BEEN MENTIONED IN PREVIOUS FORECAST DISCUSSIONS...AND FOR
SEVERAL DAYS IN GENERAL...SUNDAY IS UNSEASONABLY WARM...AND LIKELY A
RECORD BREAKER FOR HIGH TEMPERATURES IN SOME AREAS. RECORD FOR GRAND
ISLAND IS 93...AND 89 AT HASTINGS. FORECAST WILL REFLECT A HIGH OF
94 DEGREES FOR BOTH CITIES...WITH FAVORED HEAT ZONES FROM FURNAS TO
ROOKS COUNTIES FORECAST TO BE IN THE 97 DEGREE RANGE. NAM MOS
GUIDANCE FOR MCCOOK CAME IN 6 DEGREES WARMER AT AN EVEN 100. STARS
SEEM ALIGNED...WITH COMPRESSIONAL WESTERN COMPONENT WINDS DEVELOPING
AHEAD OF APPROACHING COLD FRONT. SUNSHINE LOOKS TO BE AT FULL FORCE
AND MIXING DEEP. THOSE INGREDIENTS SPELL MAJOR WARM-UP THIS TIME OF
YEAR. SAW NO REASON TO DEVIATE FROM ONGOING FORECAST. THE ONLY
FLY IN THE OINTMENT IS SOME UNCERTAINTY REGARDING LOW LEVEL
MOISTURE AND SURFACE DEWPOINTS. OFTEN WE SEE THOSE TANK...BUT
MODELS ARE HOLDING ON A BIT TO LOW LEVEL MOISTURE...ONLY SETTLING
FOR UPPER 40S DEWPOINTS BY LATE AFTERNOON. NOT SURE IF WILL MATTER
IN THE END BUT IT MAY TAKE A COUPLE DEGREES OFF TEMPERATURES IN
SOME AREAS IF THE LOW LEVEL MOISTURE DOES REMAIN HIGHER.

ALONG WITH THE WARMTH...IS A FIRE WEATHER CONCERN. DID MENTION
SOME UNCERTAINTY WITH DEWPOINTS...LEADING TO MARGINAL RELATIVE
HUMIDITIES. THE CURRENT FIRE WEATHER WATCH HAS THE SITUATION
HANDLED WELL. NOT SURE UPGRADING OR FINE TUNING IS POSSIBLE
AT THIS POINT...OR WOULD BE HELPFUL. WILL LET SUBSEQUENT SHIFTS
COLLABORATE WATCH CHANGES OR UPGRADES AS NEEDED. KEEP IN MIND
WHETHER AN AREA IS IN A FIRE WEATHER HEADLINE OR NOT...A FIRE
ON SUNDAY WOULD EXHIBIT SUBSTANTIAL FIRE GROWTH PROPERTIES...
NOT TO MENTION AN APPROACHING COLD FRONT IN THE EVENING SHIFTING
WINDS.MORE ON THE THAT IN THE NEXT SECTION.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 233 PM CDT SAT OCT 10 2015

COOLER AIR WILL BE ON THE DOOR STEP BY SUNSET SUNDAY AND PROBABLY
ALREADY MOVING INTO THE NORTHERN PART OF THE FORECAST AREA AROUND
ORD AND GREELEY. THOUGH DRY...THIS IS A STRONG FRONT. ISALLOBARIC
COMPONENT OF 6-9MB PRESSURE RISES WILL ENHANCE WIND POTENTIAL EVEN
AS THE SUN SETS. HAVE CONTINUED WITH GUSTY WINDS IN THE 20-25 MPH
SUNDAY EVENING...GUSTS TO 35 MPH POSSIBLE FOR 2-3 HOURS. THE FRONT
WILL CLEAR THE SOUTHERN PORTION OF THE FORECAST AREA AROUND BELOIT
AND OSBORNE BY MIDNIGHT. WINDS WILL DROP OFF CONSIDERABLY FROM
NORTH TO SOUTH OVERNIGHT.

THANKS TO THE WARMTH ON SUNDAY...MONDAY WILL ACTUALLY FEEL A LOT
COLDER...EVEN AS TEMPERATURES TOP OUT ABOVE SEASONAL NORMALS FOR
OCTOBER 12. VERY DRY AIR MASS AND STRONG MIXING WILL NOT ONLY
HELP TEMPERATURES RISE...BUT ALSO CONTINUE POTENTIAL FIRE WEATHER
CONCERNS. THE SOUTHERN HALF OF THE FORECAST APPEARS MOST LIKELY
TO AT LAST APPROACH CRITICAL FIRE WEATHER THRESHOLDS THANKS IN
LARGE PART TO VERY LOW RELATIVE HUMIDITY. HOWEVER...WINDS MAY NOT
BE AS STRONG THERE ON A CONSISTENT BASIS BY MID/LATE AFTERNOON
WHEN TEMPERATURES PEAK. NOT ENOUGH CONFIDENCE TO HOIST ANY FIRE
WEATHER HEADLINE FOR MONDAY AND WILL CONTINUE TO MENTION IN THE
HAZARDOUS WEATHER OUTLOOK AS A POTENTIAL ISSUE.

WEAKISH FRONTAL BOUNDARY SLIDES THROUGH ON TUESDAY AND IS NOTHING
LIKE THE SUNDAY NIGHT FRONT. MOST NOTABLE CHANGE WILL BE WINDS
SHIFTING TO A NORTHERLY DIRECTION...OTHERWISE IMPACTS ARE LIKELY TO
BE MINIMAL.

THE MIDWEEK/LATE WEEK TIME FRAME REMAINS DRY WITH NORTHWEST FLOW
IN PLACE. THE MAIN CHANGE LATE IN THE WEEK WILL BE COOLER TEMPS
BEHIND A FRONT MOVING THROUGH LATER THURSDAY. PRIOR TO THE FRONT THE
MILD 70S WILL PREVAIL...BEHIND THE FRONT THE NOT-SO-BAD 60S LOOK
LIKELY...WHICH WILL BE RIGHT ABOUT NORMAL. AS DAYTIME HIGHS INCH
DOWN...SO DO OVERNIGHT LOWS. STILL DON/T SEE A FREEZE IN THIS 7-DAY
PERIOD...BUT LOWS THURSDAY NIGHT AND FRIDAY NIGHT COULD SLIP NEAR
FROST CONCERNS IN SOME OF THE MORE FAVORED NORTHERN AND WESTERN
COUNTIES.

&&

.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1251 AM CDT SUN OCT 11 2015

VFR CONDITIONS ARE FORECAST THROUGH THE PERIOD WITH A COLD FRONTAL
PASSAGE EXPECTED TO BRING A SHIFT IN WINDS AFT 12/00Z. IN THE
MEANTIME...EXPECT WINDS TO BACK AND BECOME MORE WESTERLY TOWARDS
MORNING...INCREASING TO 15 TO 20KTS...WITH POTENTIALLY HIGHER
GUSTS...DURING THE AFTERNOON HOURS. EXPECT A FEW HOUR PERIOD RIGHT
BEHIND THE FRONT WHEN GUSTY NORTHWESTERLY WINDS ARE EXPECTED...AND
ADDED A NEW WEATHER GROUP AT 12/03Z TO ACCOUNT FOR THIS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     NEZ039>041-046>048-060>063.

KS...NONE.
&&

SHORT TERM...NOAA/NWS/MORITZ
LONG TERM...NOAA/NWS/MORITZ
AVIATION...ROSSI
Hazardous weather outlook, Oct 10, 3:20 PM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
320 PM CDT SAT OCT 10 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
320 PM CDT SAT OCT 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FIRE WEATHER WATCH IS POSTED FOR SUNDAY AFTERNOON...FOR AREAS
ALONG AND NORTH OF A LEXINGTON...TO AURORA...TO GENOA LINE.
UNSEASONABLY WARM TEMPERATURES...INCREASING WEST WINDS...AND VERY
LOW RELATIVE HUMIDITY WILL ALL COMBINE TO POTENTIALLY RESULT IN
CRITICAL FIRE WEATHER CONDITIONS IN THE WATCH AREA.

CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP AGAIN ON MONDAY
AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA...AS STRONG NORTHWEST
WINDS AND LOW RELATIVE HUMIDITY LEVELS PREVAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.